Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 5, NWS Lake Charles, LA

July 29, 202110 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this heat advisory at Jul 29, 2021, 3:22 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jul 29, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 3:22 AM CDT (08:22 UTC)
In effect from
Jul 29, 2021, 12:00 PM CDT
Expired
Jul 29, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1972 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS74 KLCH 290822
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
322 AM CDT Thu Jul 29 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
300000-
/O.NEW.KLCH.HT.Y.0005.210729T1700Z-210730T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
322 AM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
2 follow-up statements
659 
WWUS74 KLCH 291955
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
255 PM CDT Thu Jul 29 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
300500-
/O.NEW.KLCH.HT.Y.0006.210730T1800Z-210731T0000Z/
/O.CON.KLCH.HT.Y.0005.000000T0000Z-210730T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
255 PM CDT Thu Jul 29 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...For the first Heat Advisory, heat index values 105 to
  110. For the second Heat Advisory, heat index values 107 to 113 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from 1 PM to 7 PM CDT 
  Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
180 
WWUS74 KLCH 300018
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
718 PM CDT Thu Jul 29 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
301000-
/O.EXP.KLCH.HT.Y.0005.000000T0000Z-210730T0000Z/
/O.CON.KLCH.HT.Y.0006.210730T1800Z-210731T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
718 PM CDT Thu Jul 29 2021

...HEAT ADVISORY FOR THURSDAY HAS EXPIRED...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From 1 PM to 7 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

25

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 28, 11:58 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 28, 11:58 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1158 PM CDT Wed Jul 28 2021

.AVIATION...

Quiet weather continues tonight with VFR conditions expected to
persist at all terminals. The only exception to this will be at
AEX where a period of reduced visibility due to mist/fog is
expected later this morning, near sunrise. This should burn off by
13-14Z, with VFR conditions returning thereafter. Beginning around
18Z, expected to see some isolated showers begin to fire up across
the CWA, mainly along the I-10 corridor, as daytime heating
begins to take effect. Coverage should become a bit more scattered
to widespread through the afternoon, so have included VCTS at all
terminals to account for this. Convection will die off with
sunset/loss of heating with mostly clear skies and light winds
persisting into the overnight hours.

17

&&

.PREV DISCUSSION... /issued 955 PM CDT Wed Jul 28 2021/

DISCUSSION...
Local 88Ds show the bulk of today's diurnal convection has come to
an end with just a rogue shower/storm or two still out there.
Considering our decreasing coverage trend and latest CAM guidance,
see no need to update overnight POPs to add any precip mentions at
this time.

Elsewhere, remaining inherited grids/zones look in good shape as
is per recent obs/trends...thus no update is planned for this
evening.

25

PREV DISCUSSION... /issued 632 PM CDT Wed Jul 28 2021/

AVIATION...

The very isolated convection ongoing across the CWA this evening
should begin to dissipate through the next few hours with the loss
of heating, and no impacts to the terminals are expected.
Overnight, light to near calm winds and mostly clear skies can be
expected. AEX will likely see another period of fog/mist and
reduced visibility through the early morning hours, which will
clear up with sunrise. Tomorrow, convection should be a little
more scattered than what we saw today. Have included VCSH in the
TAFs beginning around midday at most sites, with VCTS expected by
the mid to late afternoon. Convection should clear out once again
with sunset tomorrow evening.

17

PREV DISCUSSION... /issued 327 PM CDT Wed Jul 28 2021/

DISCUSSION...

SHORT TERM [Today through Saturday morning]...
Wx map shows weak ridging across the Gulf coast, keeping light
and variable winds. The seabreeze hasn't progressed further inland,
remaining along the coast. Temperatures this afternoon are in the
lower 90s, with heat index values remaining in the upper 90s to
lower 100s. Like past afternoons, the high temperatures likely to
occur later this afternoon with mid 90s north of I-10, lower to
mid 90s elsewhere. This could push heat index values into the
105-108 range. For this, will keep the inherited Heat Advisory
going through 7 PM.

Shower and thunderstorm coverage has be absent thus far this
afternoon. Latest short term guidance does not show much development.
Have lowered the chances of precipitation to 20-30%, as I think
isolated to scattered coverage possible later this afternoon
towards maximum heating. Whatever develops expected to dissipate
by sunset. Overnight lows expected in the upper 70s.

For Thursday, lower to mid 90s expected for highs, heat index
values ranging from 103-107 range once again. Chances of afternoon
showers and thunderstorms Thursday a little higher, around
40-50%, for South Central Louisiana, and around 30-40% elsewhere,
as we have a deeper layer of moisture coming off the Gulf.

For Friday, the mid to upper ridge over the central U.S. will
build further southeast over our region. Expecting diminished
chances of showers and thunderstorms, but slightly higher
temperatures.

DML

LONG TERM [Saturday through Tuesday]...

This weekend will start off with our area under the influence of an
elongated upper level ridge and a region of high pressure at the
surface. Due to these features, our rain chances will be diurnally
driven, but remain on the lower side. However with lower rain
chances and spotty cloud coverage, we can expect slightly higher
than normal temperatures. Heat indices will fly right under
advisory criteria.

At the beginning of the work week, the elongated ridge will break
down as a trough digs southward into the region. Most of the models
hold this quasi stationary frontal boundary over us Tuesday. PoPs
will be elevated until mid to late next week before drier air behind
the boundary filters in. We can look forward to afternoon
temperatures running slightly below normal in the upper 80s to lower
90s while overnight temps remain in the 70s.

87&11

MARINE...
Light onshore flow is expected through the period. Expect daily
chances for shower and thunderstorm activity. Locally higher winds
and seas, along with cloud to water lightning can be expected
near the storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  94  75  96  75 /  30  10  30   0
LCH  92  77  93  78 /  30  10  50  10
LFT  94  77  94  77 /  30  10  50  10
BPT  93  77  94  78 /  30  10  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 28, 4:04 AM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
404 AM CDT Wed Jul 28 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-290915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
404 AM CDT Wed Jul 28 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

A Heat Advisory is in effect through the afternoon hours into the
early evening. Heat index values will rise above 100 degrees, and
heat index values of up to 110 degrees are possible. Hot temperatures
and high humidity may cause heat illnesses to occur if heat related
precautions aren't taken.

Scattered thunderstorms will be possible this afternoon. Brief heavy
rainfall, gusty winds, and frequent cloud to ground lightning can be
expected with the storms.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms are expected each day, mainly
from early afternoon through early evening. Brief heavy rainfall,
gusty winds, and frequent cloud to ground lightning can be expected
with the storms.

Hot and humid days can also be expected with heat index at times in
the afternoon ranging from 105 to 110 degrees.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-290915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
404 AM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

A few showers or thunderstorms will be possible. Locally higher
winds and seas along with frequent cloud to water lightning can be
expected with the storms.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will be possible mainly during
the late night and early morning hours, then again during the late
afternoon into early evening. Locally higher winds and seas along
with frequent cloud to water lightning can be expected with the
storms.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:55 PM CDTHeat AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more28 hr
Jul 29, 6:28 PM CDTSpecial Weather StatementLCHSaint Martin47 min

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.